Loading ...
Sorry, an error occurred while loading the content.

Food

Expand Messages
  • Ellen
    Hi, I m 55 and not sure if my DI is partial or not, but I take 2 dozes of Minirin every night before bed to give me some piece during the night. I do not have
    Message 1 of 5 , Jan 11, 2007
    • 0 Attachment
      Hi,
      I'm 55 and not sure if my DI is partial or not, but I take 2 dozes of Minirin every night before bed to give me some piece during the night.  I do not have too much trouble with my DI, and as I have other diagnoses as well, I'm not alway sure which causes which.  But, I see some of you talk about food.  I've never been able to eat suger - it makes me "hyper" lightheaded and peeing ever 15 minutes, but else I would love to hear more exactly what sort of food you react to... drinks... special diets etc..... 
      Nearly every evening my body swell all over - it's so bad I can't stand wearing a bra, tight jeans or any things like that.  If I don't get them off I feel dizzy and like I will faint.  Does any of you experience the same? And have you found a way to avoid it?  I've experimented with food, but not really become any wiser.
       
      Ellen
    • Stephanie
      Hi Ellen, Welcome to the group! DI is sodium related, it has nothing to do with your sugar levels. I try to keep my sodium down at a manageable level. I
      Message 2 of 5 , Jan 13, 2007
      • 0 Attachment
        Hi Ellen,
           Welcome to the group!  DI is sodium related, it has nothing to do with your sugar levels.  I try to keep my sodium down at a manageable level.  I also take potassium supplements along with calcium and other vitamins.  I find that the potassium helps with the fluid retention as well.
                                                            Good Luck!
                                                                 Stephanie O.


        Don't get soaked. Take a quick peak at the forecast
        with theYahoo! Search weather shortcut.
      • Ellen
        Hi Stephanie, Sorry, I was too quick and posted to the wrong group..., but as we re here, yes, I know DI is sodium related, but many of us have difficulties
        Message 3 of 5 , Jan 14, 2007
        • 0 Attachment
           
          Hi Stephanie,
          Sorry, I was too quick and posted to the wrong group..., but as we're here, yes, I know DI is sodium related, but many of us have difficulties with sugar and different diets due to general hormoneinbalances....
          Good luck to you too.... Ellen

          Hi Ellen,
             Welcome to the group!  DI is sodium related, it has nothing to do with your sugar levels.  I try to keep my sodium down at a manageable level.  I also take potassium supplements along with calcium and other vitamins.  I find that the potassium helps with the fluid retention as well.
                                                              Good Luck!
                                                                   Stephanie O.


          Don't get soaked. Take a quick peak at the forecast
          with theYahoo! Search weather shortcut.

        • elisa_200090
          ... we re here, yes, I know DI is sodium related, but many of us have difficulties with sugar and different diets due to general hormoneinbalances.... ... to
          Message 4 of 5 , Jan 14, 2007
          • 0 Attachment
            --- In diabetesinsipidus@yahoogroups.com, "Ellen" <ellen10@...>
            wrote:
            >
            >
            > Hi Stephanie,
            > Sorry, I was too quick and posted to the wrong group..., but as
            we're here, yes, I know DI is sodium related, but many of us have
            difficulties with sugar and different diets due to general
            hormoneinbalances....
            > Good luck to you too.... Ellen
            >
            >
            > Hi Ellen,
            > Welcome to the group! DI is sodium related, it has nothing
            to do with your sugar levels. I try to keep my sodium down at a
            manageable level. I also take potassium supplements along with
            calcium and other vitamins. I find that the potassium helps with
            the fluid retention as well.
            > Good Luck!
            >
            Stephanie O.
            >
            >
            > -------------------------------------------------------------------
            -----------
            > Don't get soaked. Take a quick peak at the forecast
            > with theYahoo! Search weather shortcut.
            >
          • Paulo Santos
            Hi Ellen, I m also a new member of this group and have been reading other s messages for a while. I have DI and take DDAVP every day, in twice a day. With it
            Message 5 of 5 , Jan 25, 2007
            • 0 Attachment
              Hi Ellen,

              I'm also a new member of this group and have been reading other's
              messages for a while.

              I have DI and take DDAVP every day, in twice a day. With it I have
              to be careful with the amount of water and drinks I take, because as
              it is a sintetic anti-diuretic hormone, if one takes too much water
              or drinks, fluid retention occurs and the body swell all over and
              especially in the ankles.

              One thing that for me helps when I need to find the correct dose of
              DDAVP is to measure my weight every morning when I get up and at the
              evening, some times I measure again and by the difference of weight
              I have an idea of how much fluid retention I have in my body.

              You mention that nearly every evening your body swell all over. I'm
              not a doctor or a expert in this subject, but when I read that part
              of your message, it occured to me that eventually, this swelling of
              your body might be due to excessive intake of liquids during the
              day, which as you mentioned you have also other problems, might lead
              to fluid retention in your body. So, I would suggest to you that
              you control the amount of liquids you take and, eventually take your
              weight in the morning and at evening when the swelling occurs to
              find out if it is eventually due to fluid retention.

              I hope this helps!

              Paulo
              Portugal

              --- In diabetesinsipidus@yahoogroups.com, "Ellen" <ellen10@...>
              wrote:
              >
              > Hi,
              > I'm 55 and not sure if my DI is partial or not, but I take 2 dozes
              of Minirin every night before bed to give me some piece during the
              night. I do not have too much trouble with my DI, and as I have
              other diagnoses as well, I'm not alway sure which causes which.
              But, I see some of you talk about food. I've never been able to eat
              suger - it makes me "hyper" lightheaded and peeing ever 15 minutes,
              but else I would love to hear more exactly what sort of food you
              react to... drinks... special diets etc.....
              > Nearly every evening my body swell all over - it's so bad I can't
              stand wearing a bra, tight jeans or any things like that. If I
              don't get them off I feel dizzy and like I will faint. Does any of
              you experience the same? And have you found a way to avoid it? I've
              experimented with food, but not really become any wiser.
              >
              > Ellen
              >
            Your message has been successfully submitted and would be delivered to recipients shortly.